Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 128, NWS Wichita, KS

June 10, 2005Butler County, Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 10, 2005, 6:43 PM CDT for Butler County, Cowley County, Kansas. It was in force for 62 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 6:43 PM CDT (23:43 UTC)
Expired
Jun 10, 2005, 7:45 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Butler County, KS, Cowley County, KS

The radar

The Wichita radar (KICT), 50 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:50 PM CDTTSTM WND GST 604 Ne Udall, KS
Jun 10, 6:50 PM CDTTSTM WND GST 60Rose Hill, KS
Jun 10, 6:55 PM CDTHAIL 0.75Rose Hill, KS
Jun 10, 7:05 PM CDTTSTM WND DMGEl Dorado, KS46 INCH DIAMETER TREE BRANCH DOWN IN EL DORADO, ALONG WITH UTILITY POLES. ALSO HAVE REPORTS OF SHINGLES OFF OF SOME ROOFS.
Jun 10, 7:05 PM CDTNON-TSTM WND DMGEl Dorado, KSDRIVE IN IN EL DORADO LOST HALF OF IT SCREEN. A PORTION OF A ROOF BLEW OFF OF AN APARTMENT COMPLEX AT 1920 W. TOWANDA IN ELDORADO.
Jun 10, 7:10 PM CDTTSTM WND GST 752 S El Dorado, KS
Jun 10, 7:26 PM CDTTSTM WND DMGEl Dorado, KSFOUR TO SIX INCH LIMBS DOWN, POWER POLE DOWN, AND ROOF SHINGLES TAKEN OFF NEARBY BUILDINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2787 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 102343
SVRICT
KSC015-035-110045-
/O.NEW.KICT.SV.W.0128.050610T2343Z-050611T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 745 PM CDT.

* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
  POTWIN TO 9 MILES WEST OF WINFIELD...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ATLANTA...AUGUSTA...BENTON...BURDEN...CAMBRIDGE...CASSODAY...
  DOUGLASS...EL DORADO...ELBING...LATHAM...LEON...POTWIN...ROSALIA...
  ROSE HILL...TOWANDA...UDALL...WINFIELD...EL DORADO LAKE...ROCK

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. THE STORMS
HAVE A HISTORY OF PRODUCING LARGE HAIL.

LAT...LON 3717 9713 3718 9653 3807 9653 3807 9714

$$

SEDLOCK
3 follow-up statements
000 
WWUS53 KICT 102352
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT FRI JUN 10 2005

KSC015-035-110045-
/O.CON.KICT.SV.W.0128.000000T0000Z-050611T0045Z/
BUTLER KS-COWLEY KS-
650 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN COWLEY AND
BUTLER COUNTIES UNTIL 745 PM CDT...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZED HAIL AND DAMAGING WINDS OF 60 TO 70 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF NORTHEAST 
WICHITA AND JABARA AIRPORT TO UDALL...AND MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR BURDEN BY  655 PM CDT.
  NEAR POTWIN BY  700 PM CDT.
  NEAR ATLANTA BY  705 PM CDT.
  NEAR LATHAM BY  715 PM CDT.
  NEAR LEON BY  725 PM CDT.
  6 MILES WEST OF CASSODAY BY  745 PM CDT.

THE TOWNS OF BENTON...ROCK...CAMBRIDGE...EL DORADO LAKE AND ROSALIA
ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS THUNDERSTORMS. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD SEEK SHELTER AT ONCE 
PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS IN 
ADDITION...THE CLOUD-TO-GROUND LIGHTNING FROM THESE THUNDERSTORMS IS 
FREQUENT AND DANGEROUS REFRAIN FROM USING ELECTTRICAL APPLIANCES 
AND STAY OFF THE TELEPHONE EXCEPT IN CASES OF EMERGENCY.

LAT...LON 3717 9713 3718 9653 3807 9653 3807 9714

$$

ES
000 
WWUS53 KICT 110006
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT FRI JUN 10 2005

KSC015-035-110045-
/O.CON.KICT.SV.W.0128.000000T0000Z-050611T0045Z/
BUTLER KS-COWLEY KS-
705 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN COWLEY AND
BUTLER COUNTIES UNTIL 745 PM CDT...

AT 701 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS TO
AROUND 60 MPH.  THIS STORM WAS LOCATED NEAR AUGUSTA...OR 9 MILES 
SOUTHWEST OF EL DORADO...AND MOVING NORTHEAST AT 45 MPH. RESIDENTS OF
EL DORADO SHOULD SEEK SHELTER NOW...AND BE READY FOR 60-70 MPH WINDS 
AND CLOUD-TO-GROUND LIGHTNING THAT IS FREQUENT AND DANGEROUS

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTHEAST OF EL DORADO BY  710 PM CDT.

THE TOWNS OF EL DORADO LAKE AND ROSALIA ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD SEEK SHELTER NOW...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

DAMAGING WINDS OF 60-70 MPH WERE REPORTED IN ROSE HILL AND ANDOVER 
WITH THESE SEVERE THUNDERSTORMS. THIS IS A DANGEROUS STORM...SEEK 
SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 3717 9713 3718 9653 3807 9653 3807 9714

$$

ES
000 
WWUS53 KICT 110015
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
715 PM CDT FRI JUN 10 2005

KSC015-035-110045-
/O.CON.KICT.SV.W.0128.000000T0000Z-050611T0045Z/
BUTLER KS-COWLEY KS-
715 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN COWLEY AND
BUTLER COUNTIES UNTIL 745 PM CDT...

AT 710 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DAMAGING WINDS OF 70 TO 80 MPH. THESE SEVERE 
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM WHITEWATER TO 5 
MILES SOUTH OF LEON...AND MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR CASSODAY BY  735 PM CDT.

THE TOWNS OF ELBING...EL DORADO LAKE AND ROSALIA ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS. B N S F RAILROAD STAFF SHOULD 
BE ESPECIALLY ALERT FOR THESE SEVERE THUNDERSTORMS DUE TO DAMAGING 
WINDS.

THESE ARE DANGEROUS THUNDERSTORMS CAPABLE OF SIGNIFICANT DAMAGE. IF 
YOU ARE IN THEIR PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS OF 
70-80 MPH...LARGE HAIL...CLOUD TO GROUND LIGHTNING THAT IS FREQUENT 
AND DANGEROUS IF YOU ARE OUTSIDE SEEK SHELTER AT ONCE AND STAY AWAY 
FROM WINDOWS

LAT...LON 3717 9713 3718 9653 3807 9653 3807 9714

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:30 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 10, 4:30 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT FRI JUN 10 2005

.DISCUSSION...

FORECAST HIGHLIGHT: EXTENSION OF FLOOD WATCH TO 1 PM SATURDAY THATLL
INCLUDE ALL OF SE KS.

TONIGHT & SATURDAY:
NUMEROUS TSRA ADVANCING N FROM NW OK ACROSS SW & SC KS. CONVECTION
CAUSED BY STRONG SFC-850MB MOSITRUE ADVECTION INDUCED BY PERSISTENT
CYCLOGENESIS CONTINUING OVER ERN NM. WITH SLOW EWD MOVEMENT OF UPPER
TROF ORIENTED N-S OVER WRN FRINGE OF ROCKIES, TSRA TO PERSIST OVER
NEARLY ALL OF FORECAST AREA THRU SAT AFTERNOON. COUPLED WITH SOAKED
GROUNDS & RISING RIVERS FROM PREVIOUS RAINS, EXTENDED FLOOD WATCH TIL
SAT AFTERNOON THAT NOW INCLUDES SE KS COUNTIES OF ALLEN, LABETTE,
MONTGOMERY, NEOSHO, WILSON & WOODSON. MOISTURE-LADEN ENVIRONMENT
DICTATES NARROWING DIURNAL TEMPERATURE RANGE ALL AREAS.

SATURDAY NIGHT:
ONGOING CONVECTION THATLL SPREAD ACROSS FORECAST TONIGHT & SATURDAY
WILL LIFT NE AS PARENT MID-UPPER LOW MOVES IN LIKE MANNER. HOWEVER,
NEW TSRA DEVELOPMENT EXPECTED LATE SAT NIGHT AS CONVECTIVELY-INDUCED
500-MB VORT LOBE SCOOTS NE OVER WRN & CENTRAL KS. ETA80 MOST AGGRES-
SIVE IN DEPICTION OF STRONG 850-MB THETA-E ADVECTION OVER SC & CENTRAL
KS DURING 1A-7A TIMEFRAME WHICH, CONSIDERING OVERALL PATTERN, MAKES
SENSE. AS SUCH HAVE PRESSED HARDER ON POP THROTTLE OVER BOTH AREAS
(MORE SO CENTRAL KS WHERE THETA-E GRADIENT TIGHTEST) ASSIGNING 50%
POP TO CENTRAL KS. RESULTANT RAINFALL PLUS BEHAVIOR OF OVERALL PATTERN
WILL NEED TO BE WATCHED CLOSELY() AS NEW FLOOD WATCH MAY BE REQUIRED
FOR CENTRAL & SC KS.

SUNDAY:
GOOD CHANCES FOR CONTINUED TSRA AS MID-UPPER TROF ASSUMES NEGATIVE
TILT OVER WRN KS. AS SUCH HAVE INCREASED POPS OVER BOTH CENTRAL & SC
KS TO 40-50%. WAS TEMPTED TO RAISE EVEN FURTHER BUT DID NOT SO AS TO
ALLOW SUCCESSOR CHANCE TO STUDY SUBSEQUENT MODEL RUNS.

NEXT WEEK:
NO SIGNIFICANT CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  83  67  86 /  90  50  40  50
HUTCHINSON      66  83  66  85 / 100  40  50  60
NEWTON          67  82  67  86 /  90  60  40  50
ELDORADO        68  82  67  86 /  90  60  40  50
WINFIELD-KWLD   69  83  67  86 /  90  50  40  50
RUSSELL         64  82  64  84 /  80  30  60  50
GREAT BEND      65  83  64  84 /  90  20  50  60
SALINA          66  82  66  85 /  90  60  50  50
MCPHERSON       66  82  66  85 /  90  50  50  60
COFFEYVILLE     70  81  68  87 /  60  70  40  40
CHANUTE         69  80  68  87 /  70  80  50  40
IOLA            69  80  68  87 /  70  80  60  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH IN EFFECT FROM 7 PM FRIDAY UNTIL 2 PM CDT SATURDAY
FOR THE FOLLOWING ZONES...ALLEN...BARTON...BUTLER...CHASE...
CHAUTAUQUA...COWLEY...ELK...ELLSWORTH...GREENWOOD...HARPER...
HARVEY...KINGMAN...LABETTE...LINCOLN...MARION...MCPHERSON...
MONTGOMERY...NEOSHO...RENO...RICE...RUSSELL...SALINE...
SEDGWICK...SUMNER...WILSON...AND WOODSON.

&&

99/ES

*CORRECTED TONIGHT & SATURDAY PORTION OF DISCUSSION TO INCLUDE NEOSHO
& WILSON COUNTIES WHICH HAD BEEN INADVERTENTLY OVERLOOKED.
Hazardous weather outlook, Jun 10, 11:09 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
1109 AM CDT FRI JUN 10 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1109 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST AT 30 MPH ACROSS
SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS LATE THIS EVENING AND
OVERNIGHT. THIS LINE MAY INTENSIFY AND PRODUCE DAMAGING WINDS AND
QUARTER SIZE HAIL. OTHERWISE, A FEW SEVERE THUNDERSTORMS ARE STILL
POSSIBLE TONIGHT ACROSS CENTRAL AND SOUTHEAST KANSAS. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. OF PERHAPS GREATER
CONCERN, IS THAT THE THUNDERSTORMS WILL CAUSE HEAVY RAINS WHICH
COULD VERY WELL LEAD TO MORE FLOODING. CONSEQUENTLY, A FLOOD WATCH
HAS BEEN EXTENDED EAST TO INCLUDE ALL OF SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL ARE ONCE AGAIN
POSSIBLE FROM SATURDAY AFTERNOON THRU MONDAY MORNING. DETAILS REMAIN
UNCLEAR REGARDING THIS POTENTIAL SEVERE WEATHER EPISODE, SO PLEASE
STAY TUNED FOR FURTHER UPDATES AND SUBSEQUENT OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT, ESPECIALLY ALONG,
AND WEST, OF THE FLINT HILLS. RAINFALL AND ANY FLOODING REPORTS ARE
ALWAYS GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KLEINSASSER/LAWSON/ES/COX

In the hours before

Local storm report, Jun 10, 5:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             VIOLA                   37.48N 97.64W
06/10/2005  1.00 INCH        SEDGWICK           KS   LAW ENFORCEMENT

&&

LFW
Special weather statement, Jun 10, 5:51 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
551 PM CDT FRI JUN 10 2005

KSZ092-102345-
SUMNER-
551 PM CDT FRI JUN 10 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF ARGONIA...OR 14 MILES WEST OF
WELLINGTON...AND MOVING NORTHEAST AT 30 MPH. OTHER STRONG STORMS
WERE LOCATED ACROSS WESTERN SUMNER COUNTY AS WELL. HEAVY RAINFALL IS
PROBABLY WITH THESE STORMS.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SEDLOCK
Local storm report, Jun 10, 6:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND GST     WEST WICHITA            37.65N 97.50W
06/10/2005  56 MPH           SEDGWICK           KS   NWS EMPLOYEE

&&

LFW
Local storm report, Jun 10, 6:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             WEST WICHITA            37.65N 97.50W
06/10/2005  0.75 INCH        SEDGWICK           KS   TRAINED SPOTTER

            AT WICHITA ZOO.

0630 PM     HAIL             WEST WICHITA            37.65N 97.50W
06/10/2005  1.00 INCH        SEDGWICK           KS   BROADCAST MEDIA

            FROM KSN SPOTTER

0630 PM     HAIL             WEST WICHITA            37.65N 97.50W
06/10/2005  0.88 INCH        SEDGWICK           KS   AMATEUR RADIO

            235 AND WICHITA ZOO

&&

LFW
Special weather statement, Jun 10, 6:40 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT FRI JUN 10 2005

KSZ069-093-110015-
BUTLER-COWLEY-
640 PM CDT FRI JUN 10 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND COWLEY COUNTIES...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST WICHITA TO
OXFORD...AND MOVING EAST AT 35 MPH.

HAIL UP TO 3/4 INCH DIAMETER AND WINDS AROUND 50 MPH ARE LIKELY WITH
THESE THUNDERSTORMS. IN ADDITION...THE CLOUD-TO-GROUND LIGHTNING
ASSOCIATED WITH THESE THUNDERSTORMS IS FREQUENT AND DANGEROUS

PEOPLE IN NORTHERN COWLEY AND SOUTHERN BUTLER COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY A WARNING MAY BE NEEDED AS
THE THUNDERSTORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER

ES
Local storm report, Jun 10, 6:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     WEST WICHITA            37.65N 97.50W
06/10/2005  60 MPH           SEDGWICK           KS   NWS EMPLOYEE

            119TH AND CENTRAL

&&

LFW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:01 PM CDTSevere Thunderstorm WarningICTHarper, Sumner59 min
Jun 10, 4:59 PM CDTSevere Thunderstorm WarningICTSumner49 min
Jun 10, 5:32 PM CDTSevere Thunderstorm WarningICTSedgwick59 min
Jun 10, 6:03 PM CDTSevere Thunderstorm WarningICTSedgwick57 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.